# SDR 2002FA0000111

- Difficulty date: December 21, 2001
- Submitted: December 21, 2001
- Operation: General aviation
- Aircraft: N43125
- Make and model: Piper PA-28-151
- Aircraft serial: 287415430
- Aircraft time: 4,395 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bolt
- Part number: 7954302
- Condition: Failed
- Location: Drag Link
- Part time: 4,395 hours
- Component: Drag Link
- Stage of operation: CL
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

JUST AFTER TAKEOFF, THE GREASE BOLT (P/N 79543-02) FAILED AND ALLOWED THE UPPER AND LOWER TORQUE LINKS TO SEPARATE.  THIS ALLOWED THE STUB AXLE, OLEO TUBE, AND RIGHT WHEEL AND BRAKE ASSEMBLY TO FALL OFF THE AIRCRAFT.  THE BRAKE LINE BROKE ALLOWING EVERYTHING TO FALL FREE.   THE ASSEMBLY WAS RECOVERED AND THE TORQUE LINKS FOUND TO BE INTACT.  THE GREASE BOLT WAS NOT RECOVERED, SO THE EXACT LOCATION OF THE FAILURE IS UNKNOWN.  THIS AIRCRAFT HAS BEEN USED FOR TRAINING EXTENSIVELY, SO STRESSES ON THE GEAR ARE HIGHER THAN IN NORMAL USE.  ANY SIDE LOAD ON THE GEAR STRESSES THE GREASE BOLT, SO PERHAPS A LANDING WHILE YAWED CRACKED THE BOLT, CAUSING A FAILURE ON THE NEXT FLIGHT.
